I cannot tell you how much I was waiting for Thursday to come. I was counting down the days like a little kid counting down to his/her birthday. Thursday was the last day of my second cycle on Xeloda (an oral chemo drug). Before taking my meds, I said a prayer, like I usually do. After taking them, I was jumping up and down and throwing my hands in the air.
The last week "off" the meds was so nice. I could eat most foods again and had so much more energy. I am praying for the same type of "relief" this week.
You wonder if things will ever be normal again with your body. My hands are starting to hurt and it is getting a little more painful to walk. I have brown spots all over my face, hands, feet, and body. I actually got some red, dry patches near the outer parts of armpits. They look like the spots that are supposed to form on my hands and feet as you continue the Xeloda. I had to call the nurse because the area is really itchy and is starting to feel sore/hurt a bit. My nurse said that she has never seen that reaction in that area of the body, so I have to go see her today. Hopefully, she can tell me what it is and help me to manage it.
I broke down and started taking the Prilosec for my acidic pit of a stomach. This has helped a lot with my stomach and the burning in the back of my throat. Although I always feel like I just ate a Halls cough drop. I'm also noticing an increasing problem with diarrhea, which is another side effect. I had my husband get Immodium for me, but I haven't gotten myself to take it yet. My nurse will probably get very frustrated with me, for not taking it, but you know me... Maybe tomorrow, but this time it might really have to be because of the increasing uncomfortableness and unpredictability of the matter.
There was continued frustration with food during this second cycle. I craved red meat one week, and then hated it the next. I felt extremely refreshed with watermelon one week, and then was repulsed by the thought of it the next. My poor husband keeps asking me what I want to eat and all I can say is: "I don't know." I abhor certain smells that used to make me go "Yum!" I have always been a water drinker but now I need to force myself to drink it because it makes me think of the meds which makes me feel queasy. I find something to eat and then wonder if I will abhor that food the next day. Tiring? Pray for my husband and children.
But despite all of the physical discomfort, I am continually reminded of how blessed I am to be able to take oral chemo pills vs. intravenous chemotherapy. There are so many who have gone ahead of me and have suffered so much more physical pain. God has placed many around me. That gives me perspective and strength. Sometimes my eyes do get cloudy and I stray a bit from this, but God always brings me back ever so gently and lovingly.
Thank You, Jesus.